MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL HEAD TRIAL 12/14 40 +8; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. FEMORAL HEAD TRIAL 12/14 40 +8; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Model Number 71366519
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection the device was found with broken tabs and would not lock on the femoral neck trial properly.No injury or harm was reported.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The femoral trial head was observed to be damaged and worn with a broken connection tab.A functional assessment confirmed the broken tab would not properly mate with the femoral neck trial, rendering the device inoperable.The manufacturing date is unknown as no device specific batch information was provided or legible.The device showed signs of extensive wear and usage.A complaint history review found related failures between (b)(6).At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.

Brand Name
FEMORAL HEAD TRIAL 12/14 40 +8
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10025479
Report Number1020279-2020-01461
Device Sequence Number2937819
Product Code JDH
UDI-Device Identifier00885556110096
UDI-Public00885556110096
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366519
Device Catalogue Number71366519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1